To download a pdf version of the SA3CC 2023 report click here.

DATE

  1. SA3CC Meeting will be held on April 30- May 1 (9:00 am -5:00 pm)
  2. Vera Rubin Observatory NET Meeting (optional) will be held on May 2-3 (9:00 am -5:00 pm)

REGISTRATION

Please Register by March 16, 2024: https://SA3CC24.eventbrite.com

VENUE

Both meetings will be hosted by SLAC National Accelerator Laboratory located in Menlo Park, California, United States.

The address is 2575 Sand Hill Road, Menlo Park, California, 94025. Get directions with Google maps.

The SA3CC meeting will take place in the Kavli Building #51/Kavli 3rd floor Conference room 

The Vera Rubin NET meeting will take place in the Administration and Engineering Building(A&E) Building #41/2162- Sonoma Conference room

NOTE: All participants are requested to wear masks at the meetings at SLAC

Download a PDF map here.

AGENDA

Los Angeles, USA Tue, Apr 30, 2024 at 9:00 am PDT
Miami, USA Tue, Apr 30, 2024 at 12:00 noon EDT
Rio de Janeiro, Brazil Tue, Apr 30, 2024 at 1:00 pm BRT
São Paulo, Brazil Tue, Apr 30, 2024 at 1:00 pm BRT
Santiago, Chile Tue, Apr 30, 2024 at 12:00 noon CLT
Paris, France Tue, Apr 30, 2024 at 6:00 pm CEST
Berlin, Germany Tue, Apr 30, 2024 at 6:00 pm CEST
Cape Town, South Africa Tue, Apr 30, 2024 at 6:00 pm SAST
London, United Kingdom Tue, Apr 30, 2024 at 5:00 pm BST

_

Tuesday, April 30, 2024

08:00 – 9:00 Continental Breakfast
9:00 – 9:10 Welcome (Julio Ibarra) |Download presentation

Session I: Science Requirements & Activities Updates (TBD)

9:10 – 9:30 Vera C. Rubin Observatory Operations (Bob Blum, Christian Silva) |Download presentation
9:30 – 9:50 NOIRLab – ITOPS (Mauricio Rojas, Eduardo Toro)|Download presentation
9:50 – 10:10 ALMA NRAO (Sandy George)|Download presentation
10:10 – 10:30 ALMA Network Infrastructure (Jorge Ibsen)|Download presentation

10:30 – 11:00 Refreshment Break

11:00 – 11:20 FYST (a.k.a. CCAT) (Mike Nolta)
11:20 – 11:40 Simons Observatory (Simone Aiola, James Aguirre) |Download presentation
11:40 – 12:00 CMB-S4 (Eli Dart) |Download presentation
12:00 – 12:20 EHT (Jason G SooHoo) |Download presentation

12:20 – 13:30 Lunch (on your own, Suggestions: SLACafé , Other options)

13:30 – 13:50 US-ELT (Lucas Macri) |Download presentation
13:50 – 14:10 GMTO (Sam Chan) |Download presentation
14:10 – 14:30 ngVLA (Sandy George) |Download presentation
14:30 – 14:50 Open discussion

14:50 -15:20 Refreshment Break

15:20 – 15:30 Walk to the meeting point
15:30 – 16:45 Historic Tour of SLAC

18:30 – 20:30 Dinner at Dinah’s Garden Hotel Restaurant (4261 El Camino Real, Palo Alto, CA 94306)
*Side parking is available for free.

Wednesday, May 1, 2024

08:00 – 9:00 Continental Breakfast
9:00-9:10 Welcome

Session II: Providers updates 

9:10 – 9:30 Vera Rubin Observatory Network (Cristian Silva) | Download presentation
9:30 – 9:50 SANREN/TENET Network (Renier van Heerden, Ajay Makan) | Download presentation
9:50 – 10:10 SKA network (Richard Hughes-Jones) | Download presentation
10:10 – 10:30 UK & France Data transfer (Richard Hughes-Jones) |Download presentation

10:30 – 11:00 Refreshment Break

11:00 – 11:20 AmLight1: International links (Jeronimo Bezerra) | Download presentation
11:20 – 11:40 AmLight2: Monitoring and Measurement Improvements (Renata Frez) | Download presentation
11:40 – 12:00 REUNA (Albert Astudillo) | Download presentation
12:00 – 12:20 RedCLARA (Marco Teixeira) | Download presentation

12:20 -13:30 Lunch (on your own, Suggestions: SLACafé , Other options)

13:30 – 13:50 RNP (Ari Frazão, Aluizio Hazin) | Download presentation
13:50 – 14:10 rednesp (Ney Lemke) | Download presentation
14:10 – 14:30 USDF data movement and multi-site processing (Richard Dubois) | Download presentation
14:30 – 14:50 USDF infrastructure (Matthew Mountz) | Download presentation

14:50 -15:20 Refreshment Break

15:20 – 15:40 Internet2 (Chris Wilkinson) | Download presentation
15:40 – 16:00 ESnet (Kate Robinson) | Download presentation
16:00 – 16:20 Open discussion

Rubin Observatory NET Meeting Agenda

THEME: Commissioning and Transitioning to Operations

Los Angeles, USA Thu, May 2, 2024 at 9:00 am PDT
Miami, USA Thu, May 2, 2024 at 12:00 noon EDT
Rio de Janeiro, Brazil Thu, May 2, 2024 at 1:00 pm BRT
São Paulo, Brazil Thu, May 2, 2024 at 1:00 pm BRT
Santiago, Chile Thu, May 2, 2024 at 12:00 noon CLT
Paris, France Thu, May 2, 2024 at 6:00 pm CEST
Berlin, Germany Thu, May 2, 2024 at 6:00 pm CEST
Cape Town, South Africa Thu, May 2, 2024 at 6:00 pm SAST
London, United Kingdom Thu, May 2, 2024 at 5:00 pm BST

_

Thursday, May 2, 2024

8:00 – 9:00 Continental Breakfast
9:00 – Welcome and Introductions

9:30 – Session 1: Updates on the current and planned enhancements of the LHN network infrastructure – Cristian Silva Moderator
9:30 – Session 1a: Europe: (40 minutes)

10:10 Refreshment Break (10 minutes)

10:20 – Session 1b: South America: (50 minutes)

11:10 Refreshment Break (10 minutes)

11:20 – CONUS (30 minutes)

12:00  Lunch (on your own, Suggestions: SLACafé , Other options)

13:30 – Session 2: Review and update the NET activities and milestones as Rubin Observatory approaches Operations. Cristian Silva Moderator (20 minutes)

13:50 – Session 3: Operations Procedures, baselining the O&M. Phil Demar Moderator (60 minutes)

14:50 Refreshment Break (10 minutes)

15:00 – Session 4: Change management, announcements. Phil Demar (60 minutes)
16:00 – Wrap up and Actions
16:10 – Adjourn

18:30 – 20:30 Dinner at Dinah’s Garden Hotel Restaurant  (4261 El Camino Real, Palo Alto, CA 94306)
*Side parking is available for free.

Friday, May 3, 2024

08:00 – 9:00 Continental Breakfast
9:00 – Welcome – Julio Ibarra, Cristian Silva, Phil Demar (10 minutes)

9:10 – Session 5: LHN Network Operators response to the Vera Rubin SLA requirements: Julio Ibarra moderator. Introduction (30 minutes)

9:40 – Session 6: Updates of USDF data movement and multi-site processing. Richard Dubois / Omar Quijano (20 minutes, 10 minutes Q&A/Discussion)

10:10  Refreshment Break (10 minutes)

10:20 – Session 7a: Data Movement Experiments from Summit to SLAC. Cristian Silva moderator (50 minutes)

11:10  Refreshment Break (10 minutes)

11:20 – Session 7b: Update of Measurement Infrastructure. Phil Demar moderator  (45 minutes)

12:05  Lunch (on your own, Suggestions: SLACafé , Other options)

13:30 – Session 8a: Updates VNOC Status. Julio Ibarra moderator (60 minutes)

14:30 Refreshment Break (10 minutes)

14:40 – Session 8b: Updates VNOC Status. Julio Ibarra moderator (50 minutes presentation, 20 minutes Q&A and discussion)

15:50 – Session 9: Roadmap and next steps. (20 minutes)
16:10 – Discussion and Next Steps (20 minutes)
16:30 – Adjourn

ACCOMMODATION

Conference Hotels

Dinah’s Garden Hotel (~15 min by car)
4261 El Camino Real, Palo Alto, CA  94306
Tel: 650-493-2844
Hotel Link- https://www.dinahshotel.com/

Dinah’s Garden Hotel booking link:  SLAC Room Block

*Dinah’s Garden Hotel has extended the Deadline to March 30th

Taxes are 15.5% subject to change.
Cancellation 14 days (If the guest cancels less than 14 days from their reservation date, the guest will be charged. The credit card on file will be charged one business day after the cancellation window expires).
Check-in time is 3:00 pm
Check-out time is 12:00 pm

Day Date Rate
Saturday 27-Apr-24  $      169.00  +15.5% Tax
Sunday 28-Apr-24  $      169.00  +15.5% Tax
Monday 29-Apr-24  $      269.00  +15.5% Tax
Tuesday 30-Apr-24 $      269.00   +15.5% Tax
Wednesday 1-May-24 $      269.00   +15.5% Tax
Thursday 2-May-24 $      269.00   +15.5% Tax
Friday 3-May-24 $      269.00   +15.5% Tax

_

Features & Amenities
Complimentary self-parking
Complimentary high-speed fiber optic uncapped Wi-Fi
Complimentary use of Fitness & Business Center
Complimentary in-room coffee, tea & tea Chocolates
Complimentary coffee, tea, and newspaper in the lobby
Refrigerator in every room

Other Nearby Accommodations
Additional hotels can be found here: https://vue.slac.stanford.edu/nearby-accommodations

REGISTRATION

Register in advance for this meeting here: https://SA3CC24.eventbrite.com

SLAC Site Access: No SLAC pre-registration is needed for entry at the front gate. We will give them the list of registered attendees to check against.

VIDEO CONFERENCE

SLAC will support virtual participation through video conferencing systems using ZOOM.

*Please sign to ZOOM with your name. For security reasons, we will have to drop the participants signed without a name.

Tuesday 4/30 and Wednesday 5/1
Room location- B51/Kavli 3rd floor
Topic: SA3CC meeting

Join from PC, Mac, Linux, iOS or Android: https://stanford.zoom.us/j/92865891866?pwd=aWVibVRnQ2FSbEovcWsxTlV1Wm1mZz09
Password: 299327

Or Telephone:
Dial: +1 650 724 9799 (US, Canada, Caribbean Toll) or +1 833 302 1536 (US, Canada, Caribbean Toll Free)

Meeting ID: 928 6589 1866
Password: 299327

Thursday 5/2 and Friday 5/3
Room location- B41/ Sonoma
Topic: Vera Rubin NET meeting

Join from PC, Mac, Linux, iOS or Android: https://stanford.zoom.us/j/98881450167?pwd=TWsyWENWU3BtNDZNc25lNVpmUHh6dz09
Password: 694435

Or Telephone:
Dial: +1 650 724 9799 (US, Canada, Caribbean Toll) or +1 833 302 1536 (US, Canada, Caribbean Toll Free)

Meeting ID: 988 8145 0167
Password: 694435

How to use ZOOM instructions

  • Create a Zoom account for a more streamlined approach to our conference.
    • To download the Zoom software, visit https://zoom.us/download.
      • Click on the blue “Download” button under the section, “Zoom Client for Meetings.”
      • Open the download “Zoom.pkg” and follow the installation instructions.
  • Helpful Commands in Zoom:
    • Share your screen
      • Please wait for the host to make you a presenter
      • Click on “screen share” and select your presentation
    • “Away” Status
      • Please use the away icon if you step away, as we don’t have many breaks built into the schedule.
      • Click on your profile icon in the top right corner. Set your status to “Away” by clicking the corresponding option in the drop-down menu.
      • Learn more about Zoom status icons here.
    • Chat:
      • While in a meeting, click “Chat” in the meeting controls.
      • This will open the chat on the right. You can type a message into the chat box or click on the drop down next to To: if you want to send a message to a specific person.
      • When new chat messages are sent to you or everyone, a preview of the message will appear and Chat will flash orange in your meeting controls.
    • Gallery View:
      • In the Zoom client, click “Settings,” and then click “Video” to display the video settings page.
      • Enable the option “Display up to 49 participants per screen in Gallery View.”
      • Start or join a meeting.
      • Click “Gallery View” in the top-right corner.
        • If the meeting has 49 or fewer attendees, all of them are displayed on a single page. If more than 49 attendees are in the meeting, 49 thumbnails are displayed on each page.
      • Learn more about Gallery View here.
    • Hide Non-Video Participants
      • When you are in “Gallery View,” right-click on any participant that either has their video off or dialed in via telephone, or you can click on the 3 dots at the upper right of their participant box.
      • Choose “Hide Non-Video Participants” to hide all users with their video off.
      • To show non-video participants again, click “Total non-video participants” at the top of your screen and select “Show non-video participants.”
      • Learn more about Video Layout here.
    • Polls + Q&A:
      • When a meeting host would like you to participate in a poll or answer a question, a message box will pop up on your screen.
      • You will have a limited amount of time to submit your answers.
    • Raise Hand:
      • During a meeting, click on the icon labeled “Participants” at the bottom center of your Zoom window.
      • At the bottom of the window on the right side of the screen, click the button labeled “Raise Hand.”
      • Click “Raise Hand” if you want to say something in the meeting.
      • Your digital hand is now raised. Lower it by clicking the same button, now labeled “Lower Hand.

CONFIRMED PARTICIPANTS

First Name Last Name Title Organization
Adele Plunkett Scientist National Radio Astronomy Observatory
Ajay Makan Head of Operations: SANReN CSIR – SANReN
Albert Astudillo Technical Manager REUNA
Aluizio Hazin Engineering Coordinator RNP
Ari Frazao Deputy Director of Engineering and Operations RNP
Bob Blum Director for Operations NOIRLab/Rubin Observatory
Buseung Cho Director KISTI
Carlos Barria Young DevOps Engineer lsst/rubin
Corey Donovan Director, Service Operational Excellence GlobalNOC @ Indiana University
Cristian Silva IT Manager Vera C. Rubin Observatory
David Ripley Director, Systems and Software Engineering Indiana University GlobalNOC
Debora Reis R&D Project Coordinator RNP
Eduardo Toro Information Technology Engineer NSF’s NOIRLab
Edward Ajhar Program Director for Vera C. Rubin Observatory National Science Foundation
Eli Dart Network Engineer ESnet / LBNL
Guillermo Gancio Head of observatory Instituto Argentino de Radioastronomia
Heidi Morgan Senior Scientist USC ISI
Hernan Stockebrand Network Engineer Rubin Observatory
James Aguirre Associate Professor University of Pennsylvania
Jason SooHoo IT Manager / Research Engineer MIT Haystack Observatory
Jeronimo Bezerra IT Asso Director Florida International University
Jorge Ibsen Head of Computing Joint ALMA Observatory
Julio Constanzo IT Network Engineer Vera C. Rubin Observatory – NOIRLab
Julio Ibarra Research Professor Florida International University
Kevin Thompson PM NSF
Lucas Macri Project Director, US Extremely Large Telescope Pro NSF’s NOIRLab
Luis Lopez Research Scientist Florida Internatonal University and University of Sao Paulo
Marco Teixeira Technical Director RedCLARA
Matthew G Mountz Network Engineer SLAC
Michael Nolta Software Lead CCAT/FYST
Ney Lemke CIO Unesp
Niall Gaffney Director of Data and AI Computing Texas Advanced Computing Center
Paul Sullivan Network Enginere TENET
Renata Frez Network Engineer RNP/AmLight
Richard Dubois Senior Staff Scientist SLAC National Accelerator Laboratory
Richard Hughes-Jones Senior Network Advisor GEANT Association
Sam Chan IT Director and GMTO CISO GMTO
Sanford George Network Engineer NRAO
Sergio Cofre Network Engineer REUNA
Simone Aiola Researcher/Project Manager Simons Foundation
Stefan Schlenstedt Computing Coordinator CTAO
Vasilka Chergarova IT Assistant Director FIU

TRANSPORTATION

Airports:

San Francisco (SFO) and San Jose (SJC) are the most convenient local airports. They are about equal distance to SLAC. SFO is bigger and has more flights. Public transport from the airports is not recommended.

Transportation to SLAC:
Link to SLAC maps/directions to SLAC National Accelerator Laboratory.
https://vue.slac.stanford.edu/useful-information/maps-and-directions

We recommend renting a car.

DINNER

TBD